Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Allergies

Delayed Reaction to Penicilin

12/16/2010

Question:


Is it possible to have a delayed reaction of about three or four weeks to penicilin or clindamycin? Reaction was itchy rash which subsided after three days.

Answer:

Delayed drug reactions do occur but usually days and not weeks after taking the drug.  

3-4 weeks is not very likely.  

It was probably related to some other process. However, without more history it is difficult to ascertain to what.  

To be safe, I would recommend seeing a board certified allergist who has experience addressing drug reactions for further evaluation. 

For more information:

Go to the Allergies health topic, where you can:

Response by:

Jonathan   Bernstein, MD Jonathan Bernstein, MD
Associate Professor of Medicine
College of Medicine
University of Cincinnati